MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER
Model Number 90186
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 10/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that the subject device retriever along with other devices were used to remove the proximal face of clot on the right m2 middle cerebral artery (mca).Pre procedure, the patient neurological assessment showed the thrombolysis in cerebral infarction score (tici) of 0, national institute of health stroke scale (nihss) of 25 and mrs (modified rankin score) of 0.During study procedure, the subarachnoid hemorrhage (bleeding) occurred at landing site of the subject device retriever; therefore, 5 coils were used to treat the occlusion of the bleeding arterial site.There were no serious adverse event or neurological deterioration reported to the patient.24 hours post procedure, the patient¿s (tici) of 3 and nihss score of 24.No other information was provided.
 
Additional Manufacturer Narrative
Although the dhr (device history record) could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event description states 'subarachnoid haemorrhage: bleeding at landing site of stentretriever'.The reported 'patient intracranial hemorrhage' is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to this event.
 
Event or Problem Description

Brand Name
TREVO XP PROVUE 6MM X 25MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10816810
Report Number3012931345-2020-00188
Device Sequence Number11806596
Product Code NRY
UDI-Device Identifier00815742001860
UDI-Public00815742001860
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K143077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number90186
Device Catalogue Number90186
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 6 DISTAL ACCESS CATHETER (STRYKER); FLOWGATE² BALLOON GUIDE CATHETER (STRYKER); MEDELA DOMINANT FLEX PUMP (STRYKER); AXS CATALYST 6 DISTAL ACCESS CATHETER (STRYKER); FLOWGATE² BALLOON GUIDE CATHETER (STRYKER); MEDELA DOMINANT FLEX PUMP (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR